69867members
367165posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Have to stop treatment due to allergy

2 REPLIES 2
Member

Re: Have to stop treatment due to allergy

Hi there,

It's not uncommon for treatment plans to change. I had chemo from Jan to May last year and was subject to delays, changes and cancellations.

The original plan was for me to have 6 FEC, but the first one gave me a heart problem so cycle 2 was delayed a week while I had a heart trace, they then proceeded with just EC. Cycle 3 was delayed a week as oncology then wanted me to see a cardiologist. Then cycle 4 was delayed a week as they wanted me to change to docetaxel and herceptin but wanted to see how my heart responded to the herceptin on its own before giving me the tax. I had a mild skin reaction to the first tax, so onc wanted to reduce and delay my second but I persuaded him to give me the full dose and then had a severe skin reaction, so my final tax was cancelled. 

 

I am now 8 months on from finishing chemo and all is well, I am positive about the future and certain that oncology made the right decisions.  They have to work on the premise that if chemo is doing more harm than good then it's not worth continuing. You have had the 3 x 3 weekly ones and two thirds of the pacitaxel, effectively the same as me, please be reassured that oncology are doing the best thing for you. 

 

I wish you good luck for the future, take care xx

Member

Re: Have to stop treatment due to allergy

Hi Leighvlasso, 

 

I am very sorry to hear you are going through this anxious time and I am sure some of users will be along to provide their support very soon.

 

If you would like to talk about what you have experienced you can call our overseas helpline number at (+44) 20 7620 0077. Unfortunately, we are unable to offer this service for free overseas. 

 

Best wishes, 

 

Lizzy 

 

Digital Community Assistant 

Member

Have to stop treatment due to allergy

Hi there all

 

New to the site and from South Africa.

Facing a dilemma out of my control, and would really like some advice on the situation.

 

I was diagnosed in may last year with a grade 3 tumour in my left breast. Had an immediate double mastectomy and started chemo.

 

Completed 3 x 3weekly red devil - Adriamycin and the started 12 weekly cycles of Paxitaxol

I have completed 8 and have now has an allergic reaction to the chemo and they have decided the skin allergy is the 1st and its unsafe to continue.

 

i am so concerned that this puts me at an extreme risk of it returning.

 

any advice or comments please?

 

thanx